Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


smartlipo on atripla
Aug 17, 2011

I started taking atripla 3 months ago and have always thought about having smartlipo done on my abdomen but never got around to it. my recent diagnosis has me feeling a bit self confident despite the fact my doctor also prescribes me wellbutrin along with alprazolam, and lorazepam(to sleep), but my doctor said NO to having smartlipo done due to my higher rish of infection(understandable), being on all the new meds, and my depression(not sure why). i think my doctor may think im being irrational since im in pretty good shape. my CD4 was 290 at diagnosis and going up. what is a safe CD4 count to undergo a procedure like smartlipo? what are maybe some other reason for not having it done? how should i discuss my condition with my surgeon? HELP PLEASE?!

Response from Dr. Henry

I have not seen much published data on use of SmartLipo for treatment of HIV-associated lipodystrophy. In the setting of treated HIV infection, if there is increasing abdominal fat it is often located abdominal cavity and not in the subcutaneous fat layer so may not be amendable to liposuction. HIV+ persons doing well with treatment often do well with a variety of procedures similar to the general HIV-population so there is generally no reason not to do an indicated procedure because of HIV infection. Often an abdominal CT scan is needed to determine the location of abdominal fat-I recommend discussing with your HIV specialist. If any reader knows of a published paper on SmartLipo in HIV+ persons please post. KH



Previous
Dose time for Truvada+Isentress
Next
Outer edge of upper lip both sides inflammed for years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement